MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM; CORONARY ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM; CORONARY ATHERECTOMY DEVICE
Model Number DBEC-125
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 08/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the reported device was not returned for analysis.Based on the information received, the cause of the reported event could not be conclusively determined.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements prior to distribution.The diamondback coronary orbital atherectomy system instructions for use manual states that perforation is a potential adverse event that may occur and/or require intervention.Csi id: (b)(4).
 
Event or Problem Description
During treatment of a calcified lesion in the proximal left anterior descending artery, the viperwire guide wire was not placed as distally in the vessel as desired.Following three treatment passes on low speed with a diamondback coronary orbital atherectomy device (oad), the oad was removed in order to prevent operation too close to the guide wire spring tip.Balloon angioplasty was performed, but the balloon would not traverse distally.A guide catheter was used to enable another balloon to reach the distal location, and after multiple inflations the balloon burst.It was determined that additional atherectomy treatment was required to facilitate stent placement, and the physician declined to use ivus.The guide wire was removed and no dissection was noted angiographically.Glideassist was used to advance the oad beyond the area treated with angioplasty and 6-7 additional treatment passes were performed until no resistance was felt.Following the final treatment pass, imaging was performed and a contained perforation was observed.The perforation was resolved with stent placements and the procedure was continued with the patient in stable condition.

Brand Name
DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM
Common Device Name
CORONARY ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
st. paul, mn MN 55112
MDR Report Key12355651
Report Number3004742232-2021-00298
Device Sequence Number4418049
Product Code MCX
UDI-Device Identifier10850000491356
UDI-Public(01)10850000491356(17)221231(10)358708-1
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model NumberDBEC-125
Device Catalogue Number7-10060-01
Device Lot Number358708-1
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2021
Initial Report FDA Received Date08/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;